MAUDE Adverse Event Report: STRYKER GMBH BASEPLATE HOLDER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH BASEPLATE HOLDER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1116
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "during last impaction of implant baseplate, we noticed impactor was fully extended without returning to normal width.The surgeon just loosened the bolt and pressed down on moveable tooth for extraction.Patient was not harmed, nor did this add any additional time to case.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The initial report was submitted under fda registration number (b)(4) in error.The correct fda registration number is (b)(4).The reported event could be confirmed.The device inspection revealed the following: the device was returned and matches the event reported.The baseplate holder remains in an extended position, with the outer barrel outside of the axis of the device.The device deformation is most probably due to the application of a big force for an extended amount of time on the outer pin.This resulted in the plastic deformation of the material, which would not go back to its designed position.Based on investigation, the root cause was attributed to be user related.The failure was caused by the application of an inadequate force that resulted in a deformed device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
BASEPLATE HOLDER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach NJ 2545
SZ  2545
MDR Report Key10277747
Report Number0002249697-2020-01459
Device Sequence Number2297496
Product Code KWS
UDI-Device Identifier07613327100273
UDI-Public07613327100273
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number5901-1116
Device Catalogue Number5901-1116
Device Lot NumberP17N48
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;